Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 35, NWS Little Rock, AR

November 23, 2000Saline County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Nov 23, 2000, 11:01 PM CST for Saline County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 23, 2000, 11:01 PM CST (05:01 UTC)
Expired
Nov 24, 2000, 2:00 AM CST
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Saline County, AR

The radar

The Little Rock radar (KLZK), 50 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 240504
FFWLZK
ARC125-240800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1101 PM CST THU NOV 23 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN SALINE COUNTY IN CENTRAL ARKANSAS

* UNTIL 200 AM CST

* DOPPLER RADAR INDICATED THAT UP TO 3 INCHES OF RAIN HAD FALLEN
  OVER PARTS OF NORTHWESTERN SALINE COUNTY FROM 8 PM UNTIL 11 PM
  THURSDAY NIGHT. ADDITIONAL MODERATE TO HEAVY RAIN WILL OCCUR IN
  THE WARNED AREA OVER THE NEXT SEVERAL HOURS.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS AND LOW-LYING BRIDGE CROSSINGS...
AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3484 9269 3469 9254 3478 9307 3486 9306

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Nov 23, 10:00 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Nov 23, 10:00 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1000 PM CST THU NOV 23 2000

PREVIOUS FORECAST ON TRACK TONIGHT. FLASH FLOOD WATCH WILL BE IN
EFFECT TONIGHT AND FRIDAY FOR CENTRAL AND SOUTHERN PARTS OF FORECAST
AREA.  (22)

.LIT...FLASH FLOOD WATCH CENTRAL AND SOUTHERN ZONES TONIGHT AND
       FRIDAY. ZONES 21-22-30>34-37>47-52>57-62>69

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 11:06 PM CSTFlash Flood WarningLZKMontgomery3 hr

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.